Painful legs

I am currently on Bisoprolol 7.5mg, Warfarin, plus several high BP drugs. My AF is permanent. At the moment, after doing quite well, I get very dizzy when I bend down or turn round. In particular, my legs are very weak and painful and I am not sure if this is caused or aggravated by the AF drugs or just me getting older! I monitor my BP at times and generally this comes out at around 101/65 to a low of 86/53 with pulse rates of 95 to 84. Does any else have these sort of symptoms?

16 Replies

oldestnewest
  • Hi Dadog. I too have pains in my legs all of which can not be blamed on my arthritic knees. I struggle to get doctors to agree if one of the drugs may be causing it and am currently on physiotherapy course which only slightly improves the situation.

    BobD

  • Thanks BobD. So comforting sometimes, to know that it isn't just me and that there are others in the same boat. I am able to differentiate between arthritic or poorly working knees and the other pain and weakness that is present in my lower legs. It might be referred; but I don't think so. Appointment soon with my GP so let's see what he comes up with. Thanks for your reply and hope you get sorted.

  • Hi Dadog,

    How are you feeling today? It sounds like the dizziness may well be related to your low blood pressure. A lot of times the drugs for your BP can make it so you are extra dizzy when you first stand up or turn too quickly. It can help to make sure you make these movements a little slowly.

    As for your leg pain, the first thing that comes to my mind is that there may be an issue with circulation to your legs. Does the pain get worse when you walk? This is something I would definitely bring to the attention of your health care provider. Glad you have an appointment soon. There are medications that can improve that. Let us know how the appointment goes! Be well.

  • I certainly will post the results of my GP meeting, SRMGrandma, and thank you for your comments. Today is a particularly 'dizzy' one whilst yesterday was a good one - due mainly to taking things easy! I don't walk well and sometimes, yes, the pain is bad when walking. I do suspect circulation issues as, at times, I can be sitting comfortably and experience toothache like nagging pains in my lower legs. I am not a lazy person and am becoming more and more annoyed at my lack of ability to exercise and do something useful!

    Thanks again for your concern and good wishes - and allowing me a grumble!

  • Hi Dadog

    It doesn't sound nice to say that I appreciated hearing of somebody else having the same symptoms as myself, but it is so reassuring. It is a dizzy day for me today and my lower legs and feet feel as though there is not enough skin to stretch over the fluid - feels really tight. I did mention it to the GP last week, and he recommended light weight support tights.

    I have bought a few pairs from two different shops to see what difference they make, and which is the most comfortable. So far no reduction in the discomfort.

    Hope you feel better soon.

  • I know exactly what you mean, Enjoy. Support tights obviously not working then. I have elevated the adjustable footrest on the settee and typing this in relative comfort. Hope it lasts! Do you find getting your feet up helps at all?

    Let's hope we can get to the bottom of this.

  • Elevating my feet doesn't seem to work either. I see the Cardiologist in three week's time and hope to get some suggestions from him/her. Will let you know if any solutions are suggested.

  • I have exactly the same symptoms in my lower legs the last two months or so, and the same frustrations, as I was perfectly ok before, in spite of a poor circulation. Am on Warfarin, I don't know if a connection could possible.

  • I had a cardioversion and was then put on a high dose of Bisoporolol, I have never felt so ill, I could hardly walk with it, I returned to my Doc he reduced from 10 mg to 2.5 mg, quite a difference, have they not heard that there is such a thing as quality of life. I am very sorry, I feel for you, I have never felt as illx

  • Certainly relate to the "quality of life" remark. We are told take this or that drug and in most cases, mine anyway, nothing fully explained about possible side effects etc,and just get on and take them. Just trying to come to terms with " you have a heart condition". I didn't even understand my condition, or what drugs were what, until I discovered the AFA. Anyway not much use except to you by way of advice, but loads of sympathy, I know how you feel.

  • Like you I was put on a high dose of medication (Metoprolol). Because I have a blood pressure machine I was able to see that it had taken my pulse down too low. When I rang my doc about this he said 'I don't know why they make these tablets so strong, most people only take a half'. Well, why wasn't I started on a half tablet!!! I feel for people who can't measure their own pulse or BP and just put their trust in the docs. I wonder how many elderly people are feeling quite ill because their medication is too high?

  • Very true, jeanjeannie50. We put so much trust in someone getting a dose right and I guess this is why we should monitor ourselves as best we can and make our doctors aware when we don't feel right. Like you, I have a BP machine and keep a check on what is happening when I feel unwell. I'm not obsessive about this. At least I can go to my GP with some sort of feedback about where my BP and pulse rate are at the bad times.

  • Hello,

    I understand your concern. Is it the medication,AF or old age.

    At the moment I seem to be jumping in and saying "yeh I got that as well"

    Like yourself I wasn't sure if it was the medication or the AF.

    I can try to guide you with my personal and professional experience..

    Find yourself a qualified medical massage therapist, who will go through a thorough consultation to ensure that there are no contra -indications as to why massage treatment may not be suitable... Personally I feel you may benefit greatly from this treatment and find relief from your symptoms of painful legs..If you would like to contact me regarding a professional body I would be more that happy to assist you.C

  • After being on Bisoprolol ( 2.5 mg ) for quite some time now I find my arms can suddenly feel like they have been filled with lead; even pushing a shopping trolley can be hard work . It leaves me feeling so tired ..... I intend to ask if they can change my med, shame because apart from that and general feeling of tiredness it 's better than Dilteum for me.

    Hope you find a different med that gives you less problems...

    thinking of you

    Nikki

  • Yes I have very similar symptoms and circumstances! I put the question out inherent, but so far not had a response. Dirose.

  • I have suffered from AF for over 20 years with a probable unresolvable genetic inheritance. I first suffered symptoms as a late teenager and eventually got diagnosed in early 20s. 20 years on same baseline symptoms. Sudden increased heart rate irregular with breathlessness no explanation for the initiation of the AF. Non drinker. Non smoker. Healthy eater. One of the fundamental problems with the leading up to the diagnosis was an unexplained problem with leg muscle pains and pains arm muscles. This has been a prominent problem ever since with coldness sensation, neuropathic sensation and weakness. It generally gets harder to deal with age. Taking regular painkiller at night has helped when its at its worst.

    I have gone from chronic unmanageable AF to paroxysmal AF after 5 ablations for AF and 1 for a flutter. I have been on the entire range of anti-arrhythmia medications and now dronedarone which seems to keep things in check with only 6 or so hours of AF a week. Ablation techniques are improving drastically and this will be the way of the future. My cardiologist never promised to cure me from the start so I have always had a very limited expectation but he did he did promise to get it under control and he has consistently done just that. When it comes to AF you really need to see an AF specialist.

    In my experience its best to get the leg pain issue checked over by a neurologist because they can give you a brilliant insight not the neurological effects of the medication you are on.

    Good luck.

You may also like...